Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ringing in the ears-Viread or Viramune
Nov 18, 2007

11-17-7- I have been reading on the web site regarding people who have had ringing in their ears (tinitus). I have been HIV + now going on 12 years and this past year about my ears starting ringing. I am on Viramune, Viread, Ziagen. From what I see by reading here and comparing either the viread or viramune is creating this constant ringing in both ears, yes I went and had my ears checked, plus a hearing test, no problems except hard to hear high sounds due to loud ringing all the time. Yes, the fact that no one can tell you what to due or that is should no be. So I will stop each of these one at a time after I discuss this with my doctor, would be great to have a place where we all could post what meds we are taking and the ringing(tinnitus) and narrow down to which drug it is. My question is out of the two viramune or viread have you HEARD of people having ringing in their ears. This seems to be a major issue and hard to function when is feels like to you just got back from a three day rock concret. last, quit saying the HIV positive and meds do not cause tinnitus, all you have to do it read your own web site and know that is does and people need help.

Response from Dr. Henry

Tinnitus (perception of sound in absence of noise in the surrounding environment) is fairly common in the general population and often is difficult to pinpoint a cause. Our clinic has hundred so patients on Viread and/or Ziagen and hasn't observed any increase in patient reports of tinnitus. The literature also has not reported a clear increase in tinnitus from any of the 3 drugs you are on. I have had occasional patients develop tinnitus while on HIV medications. In several cases it appeared to be aggravated by either 3TC or FTC (you are not taking either of those meds). As you suggest, if no other cause is found I have substituted off one HIV med at a time (using an unrelated drug) and observed for several months in an attempt to link the tinnitus to an idiopathic response to a particular drug. In most cases that approach has identified a possible offending drugs but more commonly I was unable to note any change in the degree of tinnitus reported by the patient. KH



Previous
Newborn / HIV
Next
Atripla and vision problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement